News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: chest pain in a 35 yr female


 jellybean1972 - Fri Nov 16, 2007 10:27 pm

I am a 35 year old woman who was diagnosed with dismetabolic syndrome two months ago, i take synthroid 50mcg and 500 mg of metformin. I have been having sporadic chest pain for a month or so, my doc said it was nothing to worry about but three days ago i started having chest pain that started in the center of my chest and radiated towards both my left and right arms, even after the pain in my chest subsides the pain in my arms still is there. it isnt a sharp pain it is more of a contracting pain and an aching and throbbing in my arms. My dad had a heart attack last December and my maternal grandma had heart attacks as well. I had gall bladder surgery and ablation surgery, approx 10 years ago

My EKG, blood work were fine, my blood pressure is great 108 over 80, cholesterol is also low. My chest x-ray was abnormal and showed swelling near my sternam area, my doc seems to think that it is paricarditis and prescribed prednisone, it has helped the pain somewhat but if i am veyr active at all it hurts more and i am still having one or two "espisodes" per hour. My doc doesnt want me to come back for 5 days, should I seek a second opinion, or should i go to the ER and have more tests done?
 Dr. Chan Lowe - Fri Nov 16, 2007 11:38 pm

User avatar Hi Jellybean1972,

Pericarditis can certainly cause the pain you are describing. Typically, pericarditis will cause ECG changes. It would be unusual to see any changes on an X-ray associated with pericarditis. If the "swelling" was around the heart there may be some fluid in the pericardial sack (the covering of the heart). This condition is called a pericardial effusion.

Prednisone is a steroid that will treat inflammation so it would help a pericarditis if it is present.

Your symptoms may also be due to reflux. If your pain continues to improve you can likely wait until your follow up. If it gets worse I would suggest seeing your doctor sooner.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here